Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

After eating, reclines and experiences nausea and vomiting. What could be causing these symptoms?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5557 Questions
Question
Hello. If my husband eats something later in the evening then reclines he experiences nausea and vomiting. This is especially true after eating lettuce or fried foods. What could be causing these symptoms?
Posted Sun, 11 Aug 2013 in General Health
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Hello!

Thank you for the query.

Such symptoms are most likely caused by stomach issues or gallstones.
If he experiences also upper middle abdominal pain and/or chest burning, acid reflux, stomach issues like stomach inflammation, peptic ulcer or Helicobacter Pylori infection are the most probable reason.
If he has upper right abdominal pain radiating to the back, gallstones are most probable.

I suggest your husband to visit his doctor and have some tests. He should have abdominal ultrasound, blood work, liver tests, amylase checked at first. If all this tests will be negative, gastroscopy should be the next step.

In a meanwhile he should avoid fatty foods, spicy foods, fried foods, coffee, alcohol.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by
 
Follow-up: After eating, reclines and experiences nausea and vomiting. What could be causing these symptoms? 30 minutes later
Thank you. He doesn't ever complain about abdominal pain or reflux or chest burning. We will get him to a doctor for those suggested tests. Thank you, again!

XXXXX
 
 
Answered by Dr. Grzegorz Stanko 1 hour later
Well, gallstones always give pain. Stomach issues can cause nausea only. So this makes it more possible.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor